MAUDE Adverse Event Report: COVIDIEN ATK TURBOHAWK SMOOTH; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN ATK TURBOHAWK SMOOTH; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number TH-LX-M
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/17/2017
Type of Reportable Event Malfunction
Event or Problem Description
The physician was attempting to use a turbohawk directional atherectomy device to treat a lesion in an unknown location.A non-medtronic guidewire was used.The device was removed from its packaging and inspected with no issues noted.The ifu was followed during the procedure.The physician reported that they were able to open the cutter and operate the device within the lesion, but the device would not completely close.There was no issue packing the nosecone.It is unknown if the cutter was returned fully to the housing before the device was removed from the patient.The physician commented that it was possible that a piece of plastic from the guide catheter might be lodged in the device.No patient injury was reported.
 
Additional Manufacturer Narrative
Evaluation summary: the turbohawk was returned for evaluation.The device was attached to a cutter driver.No other ancillary devices were included.The turbohawk was inspected and the hinge for the distal assembly was observed to be loose.The thumb switch was retracted back, however, the cutter assembly remained approximately 1cm distal to the cutter window.The cutter window was empty, no sign of the drive shaft or cutter assembly.It was discovered the drive shaft fractured from the cutter assembly.The distal assembly was cut open in order to retrieve the cutter assembly.The bond between the drive shaft and the cutter window was observed to be intact.The drive shaft fractured at the location of the proximal end of the cutter assembly.If information is provided in the future, a supplemental report will be issued.

Brand Name
ATK TURBOHAWK SMOOTH
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key7123510
Report Number2183870-2017-00585
Device Sequence Number1288004
Product Code MCW
UDI-Device Identifier00821684065754
UDI-Public00821684065754
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2019
Device Catalogue NumberTH-LX-M
Device Lot NumberA320798
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2017
Initial Date Received by Manufacturer 11/20/2017
Supplement Date Received by Manufacturer01/18/2018
Initial Report FDA Received Date12/15/2017
Supplement Report FDA Received Date02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1